Pennsylvania, 2016Winter Weather in Pennsylvania, February 23 to 24, 2016
February 23 to 24, 2016 · NWS PHI · 1 event in 1 county or zone
Precipitation and warmer air moving in over colder air near the surface produced light snow beginning early afternoon on the 23rd, before changing over to freezing rain before sunset. Freezing rain then continued into the morning of the 24th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Precipitation and warmer air moving in over colder air near the surface produced light snow beginning early afternoon on the 23rd, before changing over to freezing rain before sunset. Freezing rain then continued into the morning of the 24th. Snow and ice accumulations were confined mainly to the higher elevations where surface temperatures were coldest. A trace of ice was reported at Huffs Church (Berks County). 0.7 inches of snow was reported at Mount Pocono before changing to freezing rain. A trace of snow wars also reported at Lehigh Valley International Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 23, 9:26 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 23, 9:26 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 AM EST TUE FEB 23 2016
.SYNOPSIS...
A WARM FRONTAL WAVE OF WEAK LOW PRESSURE NEAR THE NORTH CAROLINA
COAST WILL MOVE TO JUST EAST OF NEW JERSEY TONIGHT. STRENGTHENING
LOW PRESSURE OVER THE OHIO VALLEY WEDNESDAY WILL MOVE NORTHEAST TO
NEAR MONTREAL BY THURSDAY AFTERNOON. IT WILL PULL A WARM FRONT
NORTH THROUGH OUR AREA LATE WEDNESDAY FOLLOWED BY A COLD FRONT
LATE THURSDAY. SOUTHERN STATES HIGH PRESSURE NOSES INTO OUR REGION
LATE FRIDAY. A COLD FRONT MAY SAG SOUTHWARD INTO OUR REGION
SUNDAY. LOW PRESSURE IS FORECAST TO APPROACH FROM THE WEST NEXT
MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LEADING EDGE OF THE PRECIPITATION HAD REACHED READING,
PHILADELPHIA AND ATLANTIC CITY BY 900 AM. THE PRECIPITATION WILL
CONTINUE TO EXPAND NORTHWARD AND IT SHOULD COVER MOST OF OUR
FORECAST AREA BY NOON.
WINTER WEATHER ADVISORY ISSUED FOR PORTIONS OF OUR NORTHERN ZONES
FOR THIS AFTERNOON INTO WEDNESDAY.
TODAY BEGINS A STRETCH OF UNSETTLED WEATHER ACROSS THE AREA. OUR
SENSIBLE WEATHER TODAY WILL BE DRIVEN BY AN INITIAL SHORT WAVE
THAT EJECTED NORTHEASTWARD WELL AHEAD OF AN AMPLIFYING UPPER-LEVEL
TROUGH ACROSS THE PLAINS. THIS SHORT WAVE WILL ALSO BE ACCOMPANIED
BY A MOSTLY WEAK SURFACE LOW THAT DEVELOPS JUST OFF THE NORTH
CAROLINA COAST, THEN MOVES NORTHWARD TO NEAR COASTAL CAPE MAY
COUNTY BY LATE IN THE DAY. AS THIS OCCURS, STRONG HIGH PRESSURE
NEAR THE CANADIAN MARITIMES WILL CONTINUE TO EASE EASTWARD HOWEVER
SOME HIGHER PRESSURES REMAIN WEDGED DOWN INTO THE INTERIOR MID
ATLANTIC REGION. WHILE THE AIR MASS IS NOT ALL THAT COLD WITH
THIS SURFACE HIGH ACROSS OUR AREA, IT IS RATHER DRY IN THE LOWER
LEVELS PARTICULARLY NORTH AND WEST OF I-95. THIS IS OUR MAIN FOCUS
FOR TODAY.
THE PRESENCE OF RATHER DRY LOW-LEVEL AIR ALLOWS FOR EVAPORATIVE
COOLING WITH INCOMING PRECIPITATION. AS THIS OCCURS, THE AIR MASS
WILL TEND TO MAINTAIN ENOUGH COLD TO SUPPORT SOME SNOW MAINLY FROM
ABOUT THE I-78 CORRIDOR ON NORTHWARD. EVENTUALLY SOME WARMING
ALOFT WILL WORK IN AND THAT WILL ALLOW SNOW TO TRANSITION TO A MIX
AND WHERE TEMPERATURES ARE AT AND BELOW 32F SOME FREEZING RAIN.
THE BULK OF THE WINTRY PRECIPITATION IS MOSTLY A CONCERN NEAR AND
NORTH OF I-80. THE FLOW IN THE LOWER LEVELS ESPECIALLY WHEN
EVAPORATIVE COOLING TAKES PLACE TENDS TO BE LIGHT ENOUGH WHERE THE
COLDER AIR NEAR THE SURFACE HANGS ON LONGER AS THE COLD AIR
DAMMING IS ENHANCED. THEREFORE, WE CONTINUED WITH SOME SNOW TO
START ACROSS THE NORTH BEFORE TRANSITIONING TO SOME MIXED
PRECIPITATION. ANY FREEZING RAIN MAY NOT OCCUR UNTIL LATE IN THE
AFTERNOON OR ESPECIALLY TONIGHT. ELSEWHERE, HIGHER DEW POINTS AND
A MILD ENOUGH AIR MASS OVERALL IS EXPECTED TO RESULT IN PERIODS
OF RAIN. SOME WAA OVER THE SURFACE WEDGE WILL ALLOW FOR A PERIOD
OF STRONGER LIFT, WITH THE HIGHEST QPF TENDING TO BE FROM NEAR THE
I-95 CORRIDOR ON SOUTH AND EAST.
AS THE SURFACE LOW DEVELOPS TODAY, THE PRESSURE GRADIENT WILL
TIGHTEN AND AN ONSHORE FLOW WILL TURN GUSTY FOR A TIME ESPECIALLY
CLOSER TO THE COAST. THE PRESENCE OF AN ONSHORE FLOW AND
PRECIPITATION WILL ALLOW FOR A CHILLY DAY FOR MUCH OF THE CWA. AS
FOR THE HIGH TEMPERATURES, WE USED MOSTLY A MOS/CONTINUITY BLEND.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE AREA OF LOW PRESSURE THAT MOVES UP FROM THE SOUTH LOOKS TO
START DISSIPATING THIS EVENING OR WEAKEN INTO A SURFACE TROUGH
NEAR THE COAST. THIS IS MOSTLY DUE TO A STORM CONSOLIDATING ACROSS
THE SOUTHERN STATES AND BECOMING THE MAIN SYSTEM. HIGH PRESSURE
LOOKS TO BE STILL PARTIALLY WEDGED DOWN INTO THE NORTHERN MID
ATLANTIC WITH AN ONSHORE FLOW CONTINUING. AS THE WAA CONTINUES, WE
ARE EXPECTING TEMPERATURES TO NOT GO VERY FAR ESPECIALLY FOR THE
LEHIGH VALLEY, POCONOS AND NORTHWESTERN NEW JERSEY. THIS MAY BE
ENHANCED BY THE INITIAL DRY AIR THAT ALLOWS FOR EVAPORATIVE
COOLING, PLUS A NORTHEAST LOW-LEVEL FLOW THAT WANTS TO ADVECT
DRIER AIR IN FROM THE NORTH DESPITE PRECIPITATION RIDING UP AND
OVER THE WEDGE. THIS OPENS THE DOOR FOR SOME FREEZING RAIN. THIS
IS THE MOST CONCERN FOR A PORTION OF THE LEHIGH VALLEY, THE
POCONOS AND NORTHWESTERN NEW JERSEY. THE AMOUNTS LOOK ON THE LIGHT
SIDE, HOWEVER IT TAKES LITTLE ICING TO RESULT IN HAZARDOUS
CONDITIONS ON UNTREATED SURFACES. AS A RESULT, A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THESE GENERAL AREAS.
ELSEWHERE, WE ARE ANTICIPATING PERIODS OF LIGHT RAIN AND EVEN
DRIZZLE AS THE LIFT WEAKENS OVERALL. WE THEREFORE KEPT POPS ON THE
HIGH SIDE AS IT DOES APPEAR THERE WILL BE AREAS OF LIGHT QPF
OCCURRING THROUGH THE NIGHT. WE DID NOT ADD IN FOG AT THIS POINT
AS THERE DOES NOT APPEAR TO BE A SIGNIFICANT PUSH OF LOW-LEVEL WAA
AND INCREASE IN THE DEW POINTS FOR MUCH OF THE AREA.
LOW TEMPERATURES ARE MOSTLY A MOS BLEND, HOWEVER WE KEPT THEM A
LITTLE LOWER ACROSS THE NORTHWEST ZONES GIVEN THE IDEA OF
EVAPORATIVELY COOLED AIR WHICH ENHANCES THE COLD AIR DAMMING.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
500MB: THE OHIO VALLEY SOUTHERN STREAM CLOSED LOW ON WEDNESDAY
WEAKENS NORTHEASTWARD INTO QUEBEC THURSDAY NIGHT. THE CANADIAN
CLOSED LOW OVER NORTHERN HUDSON BAY FRIDAY MORNING SLIDES SOUTH TO
NEAR JAMES BAY BY SUNDAY. THEREAFTER...A NEW TROUGH FORMS DOWN
INTO THE GREAT LAKES ON MONDAY.
TEMPERATURES: CALENDAR DAY AVERAGES ABOUT 10 TO 15 DEGREES ABOVE
NORMAL WEDNESDAY AND THURSDAY (DEPENDENT ON LATE WEDNESDAYS WARM
FROPA AND LATE THURSDAYS COLD FRONTAL PASSAGE), THEN NEAR OR
SEVERAL DEGREES BELOW NORMAL FRIDAY AND SATURDAY. THEREAFTER, IT
SHOULD WARM UP SUBSTANTIALLY SUNDAY AND MONDAY (5 TO 10 DEGREES
ABOVE?)
FORECAST BASIS: UNLESS OTHERWISE NOTED, A 50 50 BLEND 00Z/23
GFS/NAM MOS GUIDANCE WEDNESDAY-THURSDAY, THEREAFTER THE 00Z/23 GFS
MEX MOS- SUPERBLEND THURSDAY NIGHT-NEXT MONDAY, WHICH INCLUDES
00Z/23 GFS MEX GUIDANCE AND WPC GUIDANCE. THIS FCST WAS CHECKED
AGAINST 00Z/23 ECMWF OPERATIONAL RUN.
WEDNESDAY...BANDS OF RAIN, MIST AND FOG ALONG AND NORTH OF THE
NORTHWARD MOVING WARM FRONT. CHANCE NNEWD RACING TSTMS FROM
VIRGINIA ENTERING DELMARVA LATE IN THE DAY. LIGHT WIND TIL LATE IN
THE DAY. NOT SURE HOW MANY NOTICED THE INTENSE SFC TEMP GRADIENT
ALONG I-95 AT 00Z/WED PER THE NAM. TEMPS MAY JUMP 10-15 DEGREES IN
AN HOUR IN SOME LOCATIONS ALONG I-95 WHEN THE WARM FRONT PASSES BY
LATE WED AFTN/EVENING.
WEDNESDAY NIGHT...SHOWERS AND THUNDERSTORMS WITH THE APPROACHING
COLD FRONT. QLCS POSSIBLE WITH WHAT I THINK IS ABOVE NORMAL SVR
POTENTIAL FOR THIS TIME OF YEAR. 850 MB 60-75KT NORTH TO SOUTH.
LOW TOPPED HIGH SHEAR WITH SEVERAL HUNDRED J OF CAPE. IT LOOKS TO
BE SIMILAR TO WHAT HAPPENED LAST TUESDAY THE 16TH. FOR SMALL
STREAM FLOODING TO OCCUR...HOURLY AMOUNTS OF 1 INCH OR 6 HR 1.5"
FOR THE REGION NW OF PHL THROUGH THE LEHIGH VALLEY AND TTN AREA
NORTHWARD AND NORTHEASTWARD. THAT MIGHT BE MODIFIED SLIGHTLY DOWN
BASED ON WHAT EVER OCCURS TODAY AND TONIGHT. FOR NOW, JUST POOR
DRAINAGE FLOODING IS ANTICIPATED AND NO FLOOD WATCHES ATTM. GUSTY
SOUTH WIND TO 30 MPH AWAY FROM THE SHOWERS. 250 METER 12 HFC AXIS
MOVES EWD ACROSS THE AREA DURING THE NIGHT. SHERB IS SIGNIFICANT
FOR WED NIGHT AND THE SPC SREF TOR PARAMETER IS INTERESTING IN ITS
DECAY CROSSING CHES BAY FROM EASTERN VA WED EVE. BOTTOM
LINE...DECAY OR NOT, IF WE DEVELOP A QLCS, ITS PROBABLY GOING TO
MEAN WIND DAMAGE IN PARTS OF OUR AREA. THE QUESTION, WILL A QLCS
DEVELOP? WE KNOW THE CAPE AND INSTABILITY ARE MODELED AS
AVAILABLE.
THURSDAY...MILD WITH A GUSTY SW WIND TO 30 MPH. SCATTERED MIDDAY
OR AFTERNOON SHOWERS AHEAD OF THE COLD FRONT AND WITH THE OHIO
VALLEY MID LVL TROUGH PASSING EWD ACROSS THE AREA...MOST OF THESE
NW OF I- 95.
THURSDAY NIGHT...CFP WITH GUSTY WEST WINDS 25-35 MPH. SCATTERED
SNOW SHOWERS POSSIBLE...ESP NW OF I-95. 00Z/23 NAM SNOW SQL
PARAMETER LOOKS FAIRLY ROBUST BUT GFS NOT.
FRIDAY...BRISK WITH GUSTY W-NW WINDS 30-35 MPH.
SATURDAY...NORTHWESTERLY FLOW BECOMING WSW WITH WAA DEVELOPING.
SUNDAY...A COLD FRONT TRIES TO EDGE SOUTH INTO OUR AREA BUT
GFS/EC AND ENSEMBLES ARE NOT FAVORABLE FOR MUCH OF AN
INTRUSION...OF JUST A BRIEF INTRUSION.
NEXT MONDAY...LOW PRESSURE APPROACHING FROM THE WEST MAY BRING
SOME RAIN SHOWERS LATE IN THE DAY.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TODAY...CEILINGS LOWERING FROM MVFR TO IFR DURING THE COURSE OF
THE LATE MORNING AND EARLY AFTERNOON. AN AREA OF RAIN WILL
CONTINUE TO SPREAD NORTHWARD, WITH THE VISIBILITY LOWERING TO IFR
AT TIMES. THE PRECIPITATION SHOULD START AS SOME SNOW OR A
RAIN/SNOW/SLEET MIX AROUND KABE AND KRDG. NORTHEAST WINDS
INCREASE TO 10-15 KNOTS WITH GUSTS TO AROUND 20 KNOTS, WITH THE
HIGHEST WIND SPEEDS FROM THE KPHL METRO ON SOUTH AND EASTWARD.
TONIGHT...MVFR/IFR CONDITIONS WITH POTENTIALLY LIFR CEILINGS AT
TIMES, ALONG WITH PERIODS OF LIGHT RAIN OR DRIZZLE. THERE CAN BE A
LITTLE FREEZING RAIN/DRIZZLE NORTH OF KABE. NORTHEAST WINDS MOSTLY
AROUND 10 KNOTS.
OUTLOOK...
WEDNESDAY...IFR-LIFR CONDITIONS LIKELY IN STRATUS, FOG AND
PERIODS OF RAIN OR DRIZZLE. LIGHT WIND.
WEDNESDAY NIGHT...MVFR AND IFR CONDITIONS IN A PERIOD OR 2 OF
HEAVY SHOWERS AND STRONG THUNDERSTORMS. LOW LEVEL WIND SHEAR IS
POSSIBLE VCNTY KMIV AND KACY. ESTIMATED WS020/18065KT. TSTMS IF
THEY OCCUR COULD EASILY PRODUCE GUST 45 KT.
THURSDAY..MAINLY VFR. GUSTY SW WIND 30 KT.
THURSDAY...MAINLY VFR. CFP. GUSTY WEST WIND 30-35 KT.
FRIDAY...MAINLY VFR. WNW WIND GUSTY 30-35 KT.
SATURDAY...MAINLY VFR. W WIND GUSTY 20 KT.
&&
.MARINE...
A WEAK SURFACE LOW WILL ARRIVE DURING THE COURSE OF THE DAY FROM
THE SOUTH. THIS COMBINED WITH STRONG HIGH PRESSURE CENTERED NEAR
THE CANADIAN MARITIMES WILL TIGHTEN THE PRESSURE GRADIENT THROUGH
THE DAY. THE TIGHTEST PRESSURE GRADIENT IS FORECAST TO BE ACROSS
THE NORTHERN WATERS. THIS WILL ALL RESULT IN AN INCREASING ONSHORE
FLOW WITH GUSTS TO 30 KNOTS THROUGH THE AFTERNOON INTO TONIGHT.
THE FLOW SHOULD LESSEN FROM SOUTH TO NORTH TONIGHT AS THE PRESSURE
GRADIENT RELAXES SOME. THERE IS A CHC THAT A BRIEF PERIOD OF GALE
FORCE GUSTS OCCUR ACROSS THE NORTHERN ATLANTIC COASTAL WATERS,
HOWEVER GIVEN THIS MAY NOT LAST LONG WE OPTED TO KEEP A STRONG
SMALL CRAFT ADVISORY GOING. THE CONDITIONS SHOULD DROP BELOW
ADVISORY CRITERIA ON DELAWARE BAY BY LATE EVENING. GIVEN THE
STRENGTHENING AND PERSISTENT ONSHORE FLOW, WE ARE EXPECTING THE
SEAS TO BUILD QUITE A BIT THROUGH TONIGHT.
OUTLOOK...
WEDNESDAY...WAVE HEIGHTS ON OUR OCEAN WATERS WILL PROBABLY REMAIN
IN THE 5 TO 8 FOOT RANGE WITH AN SCA CONTG THERE...MAINLY FOR
HAZARDOUS SEAS. FOG MAY BECOME A MARINE HAZARD FOR A TIME,
ESPECIALLY MORNING- MIDDAY. WINDS SHIFT FROM EAST AND NORTHEAST IN
THE MORNING/EARLY AFTERNOON TO SOUTH AND SPEEDS INCREASE RAPIDLY
LATE IN THE DAY.
WEDNESDAY NIGHT...SOUTHEAST TO SOUTH GALE FORCE GUSTS ARE
POSSIBLE. AM EXPECTING AT LEAST SCT TSTMS AND A POTENTIAL SQUALL
LINE WITH MANY GUSTS 35 TO 45 KT FOR ANYWHERE FROM A FEW MINUTES
TO AN HOUR. NO GALE WATCH AT THIS TIME SINCE DURATION OF GALES
WILL PROBABLY BE LESS THAN 2 HOURS. WILL HAVE TO HANDLE WITH
SPECIAL MARINE WARNINGS.
THURSDAY...SOUTHWESTERLY GUSTS OF 25 TO 30 KNOTS ARE LIKELY.
THURSDAY NIGHT AND FRIDAY...GALE FORCE GUSTS WESTERLY GUSTS ARE
LIKELY.
FRIDAY NIGHT...NORTHWESTERLY GUSTS OF 25 TO 30 KNOTS ARE
POSSIBLE.
SATURDAY...NO MARINE HEADLINES ARE ANTICIPATED.
&&
.TIDES/COASTAL FLOODING...
THE MAJORITY OF OUR AVAILABLE GUIDANCE INDICATES THAT TIDE LEVELS
WILL PROBABLY REMAIN BELOW THE MINOR FLOOD CATEGORY ALONG THE
ATLANTIC COASTS DURING THE TIDE CYCLES OF TODAY AND WEDNESDAY,
THOUGH WE CONTINUE TO MONITOR FOR A POSSIBLE MINOR EVENT FOR THIS
EVENINGS HIGH TIDE AND WEDNESDAYS HIGH TIDE CYCLES.
THERE CONTINUES TO BE A CHANCE OF MINOR OR POSSIBLY MODERATE
COASTAL FLOODING WITH THE SOUTHERLY FLOW EPISODE EARLY THURSDAY
FOR MARYLANDS EASTERN SHORE OF CHESAPEAKE BAY AND THE TIDAL
DELAWARE. HIGH TIDE AT CAMBRIDGE MD IS 539 AM THURSDAY, AND AT
TOLCHESTER 829AM THURSDAY. HIGH TIDE FOR THE TIDAL DELAWARE NEAR
PHILADELPHIA IS BETWEEN MIDNIGHT AND 330 AM THURSDAY.
FOR NOW WE WILL HOLD OFF ON ANY COASTAL FLOOD STATEMENTS UNTIL
MORE GUIDANCE COMES INTO AGREEMENT ON ANY FLOOD POTENTIAL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 9 AM EST
WEDNESDAY FOR PAZ054-055.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 6 AM EST
WEDNESDAY FOR PAZ062.
NJ...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 9 AM EST
WEDNESDAY FOR NJZ001.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 6 AM EST
WEDNESDAY FOR NJZ007-008.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS...DRAG
NEAR TERM...GORSE/IOVINO
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/GORSE/IOVINO
MARINE...DRAG/GORSE
TIDES/COASTAL FLOODING...STAFFHazardous weather outlook, Feb 23, 5:16 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 AM EST TUE FEB 23 2016
NJZ007-008-PAZ062-241030-
WARREN-MORRIS-NORTHAMPTON-
516 AM EST TUE FEB 23 2016
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED FROM LATE WEDNESDAY
INTO WEDNESDAY NIGHT. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE
IS POSSIBLE. ALSO, THE HEAVY SHOWERS OR A THUNDERSTORM WEDNESDAY
EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS TO 50 MPH.
DENSE FOG IS POSSIBLE WEDNESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ001-PAZ054-055-241030-
SUSSEX-CARBON-MONROE-
516 AM EST TUE FEB 23 2016
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED FROM LATE WEDNESDAY
INTO WEDNESDAY NIGHT. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE
IS POSSIBLE. ALSO, THE HEAVY SHOWERS OR A THUNDERSTORM WEDNESDAY
EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS TO 50 MPH.
DENSE FOG IS POSSIBLE WEDNESDAY AFTERNOON AND EVENING, ESPECIALLY
HIGH TERRAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ009-010-012-015-PAZ060-061-101>106-241030-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
516 AM EST TUE FEB 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED FROM LATE WEDNESDAY
INTO WEDNESDAY NIGHT. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE
IS POSSIBLE. ALSO, THE HEAVY SHOWERS OR A THUNDERSTORM WEDNESDAY
EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS TO 50 MPH.
DENSE FOG IS POSSIBLE WEDNESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-MDZ008-012-015-019-020-NJZ016>019-PAZ070-071-241030-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
516 AM EST TUE FEB 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED FROM LATE WEDNESDAY
INTO WEDNESDAY NIGHT. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE
IS POSSIBLE. ALSO, THE HEAVY SHOWERS OR A THUNDERSTORM WEDNESDAY
EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS TO 50 MPH.
A PERIOD OF DENSE FOG IS POSSIBLE WEDNESDAY.
THERE IS A CHANCE FOR TIDAL FLOODING AT THE TIME OF THE THURSDAY
MORNING HIGH TIDE CYCLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-NJZ013-014-020>027-241030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
516 AM EST TUE FEB 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED FROM LATE WEDNESDAY
INTO WEDNESDAY NIGHT. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE
IS POSSIBLE. ALSO, THE HEAVY SHOWERS OR A THUNDERSTORM WEDNESDAY
EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS TO 50 MPH.
A PERIOD OF DENSE FOG IS POSSIBLE WEDNESDAY MORNING OR EARLY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-241030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
516 AM EST TUE FEB 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A FEW GALE FORCE SOUTHERLY WIND GUSTS ARE EXPECTED WEDNESDAY NIGHT.
GALE FORCE WESTERLY WIND GUSTS ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Monroe
- When
- February 23, 11:00 AM EST to February 24, 8:00 AM EST
- Where
- Monroe forecast zone
- Reported by
- ASOS
- Coordinates
- 41.058, -75.339 (the zone’s center; the record gives no point)
Precipitation and warmer air moving in over colder air near the surface produced light snow beginning early afternoon on the 23rd, before changing over to freezing rain before sunset. Freezing rain then continued into the morning of the 24th. Snow and ice accumulations were confined mainly to the higher elevations where surface temperatures were coldest. A trace of ice was reported at Huffs Church (Berks County). 0.7 inches of snow was reported at Mount Pocono before changing to freezing rain. A trace of snow wars also reported at Lehigh Valley International Airport.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Louisiana, February 23, 20162 deaths · 92 injured · EF3 · 14 events
- Tornadoes and Flash Flood in Florida, February 23, 20163 injured · $22 million · EF3 · 3 events
- Tornadoes and Hail in Mississippi, February 23, 20161 death · $316,000 · EF2 · 30 events
- Rip Current in Puerto Rico, February 23, 20161 death · 1 event
- Tornadoes and Flash Flood in Mississippi, February 23, 2016$449,000 · EF1 · 13 events
- Tornadoes and Damaging Winds in Alabama, February 23, 2016$300,000 · EF1 · 19 events
- Hail and Damaging Winds in Texas, February 23, 2016$430,000 · 1.75 in hail · 6 events
- Tornado and Hail in Louisiana, February 23 to 26, 2016$42,000 · EF1 · 6 events
- Hail and Damaging Winds in Florida, February 23 to 24, 2016$33,000 · 63 kt wind · 26 events
- Flash Flood and Flood in Alabama, February 23, 2016$39,000 · 52 kt wind · 7 events
- Winter Storm and Strong Wind in Missouri, February 23 to 24, 2016$34,000 · 8 events
- Tornadoes and Hail in Mississippi, February 23, 2016EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612514.